Alert archive / California / Beach Hazards Statements in 2019
Beach Hazards Statement 22, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Nov 24, 2019, 12:42 PM PST for Orange County, San Diego County, California. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2019, 12:42 PM PST (20:42 UTC)
- Expired
- Nov 29, 2019, 4:00 PM PST
- In force
- 5 days
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2069 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191 WHUS46 KSGX 242042 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1242 PM PST Sun Nov 24 2019 ...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES... .Elevated surf will combine with high tides of 6.5 to 7 feet Monday and Tuesday, with minor tidal overflow and coastal flooding possible. Surf will increase Wednesday through Friday, though tides will lower. CAZ043-552-250445- /O.NEW.KSGX.BH.S.0022.191124T2042Z-191129T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1242 PM PST Sun Nov 24 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY MORNING... The National Weather Service in San Diego has issued a Beach Hazards Statement...which is in effect through Friday morning. * Waves and Surf...4 to 6 FT. * Timing...Elevated surf with high tides through Tuesday. Surf increasing Wednesday, continuing through Friday. * Impacts...Minor tidal overflow/coastal flooding, dangerous swimming conditions with increased risk of drowning given high rip current risk. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ Rodriguez https://www.weather.gov/sandiego
16 follow-up statements
433 WHUS46 KSGX 250549 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 949 PM PST Sun Nov 24 2019 ...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES... .Elevated surf will combine with high tides of 6.5 to 7 feet Monday and Tuesday, with minor tidal overflow and coastal flooding possible. Surf will increase Wednesday through Friday, though tides will lower. CAZ043-552-251400- /O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 949 PM PST Sun Nov 24 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * Waves and Surf...4 to 6 FT. Some surf to 7 FT possible Thursday. * Timing...Elevated surf with high tides through Tuesday. Surf increasing Wednesday, continuing through Friday. * Impacts...Minor tidal overflow/coastal flooding, dangerous swimming conditions with increased risk of drowning given high rip current risk. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ Rodriguez/Maxwell
983 WHUS46 KSGX 251016 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 216 AM PST Mon Nov 25 2019 ...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES... .Elevated surf will combine with high tides of 6.5 to 7 feet through Tuesday, with minor tidal overflow and coastal flooding possible. Surf will increase Wednesday through Friday, though tides will lower. CAZ043-552-252200- /O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 216 AM PST Mon Nov 25 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * Waves and Surf...3 to 6 FT. Some surf to 7 FT Thursday. * Timing...Elevated surf with high tides through Tuesday. Surf increasing Wednesday, continuing through Friday. * Impacts...Minor tidal overflow/coastal flooding, dangerous swimming conditions with increased risk of drowning given high rip current risk. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$
259 WHUS46 KSGX 252131 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 131 PM PST Mon Nov 25 2019 ...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES... .Elevated surf will combine with high tides of 6.5 to 7 feet through Tuesday, with minor tidal overflow and coastal flooding possible. Surf will increase Wednesday through Friday, though tides will lower. CAZ043-552-260600- /O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 131 PM PST Mon Nov 25 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * Waves and Surf...3 to 6 FT. Some surf to 7 FT Thursday. * Timing...Elevated surf with high tides through Tuesday. Surf increasing Wednesday, continuing through Friday. * Impacts...Minor tidal overflow/coastal flooding, dangerous swimming conditions with increased risk of drowning given high rip current risk. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ Connolly https://www.weather.gov/sandiego
012 WHUS46 KSGX 260541 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 941 PM PST Mon Nov 25 2019 ...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES... .Elevated surf will combine with high tides of 6.5 to 7 feet through Tuesday, with minor tidal overflow and coastal flooding possible. Surf will increase Wednesday through Friday, though tides will lower. CAZ043-552-261400- /O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 941 PM PST Mon Nov 25 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * Waves and Surf...3 to 6 FT. Some surf to 7 FT Thursday. * Timing...Elevated surf with high tides through Tuesday. Surf increasing Wednesday, continuing through Friday. * Impacts...Minor tidal overflow/coastal flooding, dangerous swimming conditions with increased risk of drowning given high rip current risk. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ Rodriguez https://www.weather.gov/sandiego
862 WHUS46 KSGX 261002 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 202 AM PST Tue Nov 26 2019 ...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES... .Elevated surf will combine with high tides of 6.5 to 7 feet today, with minor tidal overflow and coastal flooding possible. Surf will increase Thursday through Friday, though tides will lower. CAZ043-552-262200- /O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 202 AM PST Tue Nov 26 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * Waves and Surf...3 to 6 FT. Sets to 7 FT possible Thursday. * Timing...Elevated surf with high tides this morning. Surf increasing Thursday, continuing through Friday. * Impacts...Minor tidal overflow/coastal flooding, dangerous swimming conditions with increased risk of drowning given high rip current risk. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$
045 WHUS46 KSGX 262233 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 233 PM PST Tue Nov 26 2019 ...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES... .Elevated surf will combine with high tides of 6.5 to 7 feet Wednesday through Friday resulting in minor coastal flooding at the times of high tide. CAZ043-552-270645- /O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 233 PM PST Tue Nov 26 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * Waves and Surf...3 to 5 FT. Higher sets from 6 to 7 FT on Thursday. * Timing...Minor coastal flooding during the morning high tides. Highest surf Thursday and continuing through Friday. * Impacts...Minor tidal overflow, coastal flooding, and dangerous swimming conditions with increased risk of strong rip current. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ https://www.weather.gov/sandiego
810 WHUS46 KSGX 270543 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 943 PM PST Tue Nov 26 2019 ...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES... .Elevated surf of 4 to 6 ft, locally up to 7 ft, will combine with high tides of 6.5 to 6.9 feet Wednesday through Friday resulting in minor tidal overflow during times of high tide. In addition, lightning will be possible at the beaches Thursday afternoon. CAZ043-552-271400- /O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 943 PM PST Tue Nov 26 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * Waves and Surf...4 to 6 FT. Local sets to 7 FT possible Thursday and Friday. * Timing...Minor coastal flooding during the morning high tides. Highest surf Thursday and continuing into Friday morning. * Impacts...Minor tidal overflow, coastal flooding, and dangerous swimming conditions with increased risk of strong rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ Rodriguez https://www.weather.gov/sandiego
897 WHUS46 KSGX 270957 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 157 AM PST Wed Nov 27 2019 ...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES... .Elevated surf of 4 to 6 ft, locally up to 7 ft, will combine with high tides of 6.5 to 6.9 feet today through Friday resulting in possible minor tidal overflow during times of high tide. In addition, lightning will be possible Thursday afternoon. CAZ043-552-272200- /O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 157 AM PST Wed Nov 27 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * Waves and Surf...3 to 6 FT. Local sets to 7 FT Thursday and Friday. * Timing...Minor coastal flooding possible during the morning high tides occurring between 8 and 10 AM PST. Highest surf Thursday and Friday. * Impacts...Possible minor tidal overflow and coastal flooding. Dangerous swimming conditions with increased risk of strong rip currents. Lightning possible Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$
116 WHUS46 KSGX 272107 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 107 PM PST Wed Nov 27 2019 ...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES... .Elevated surf of 4 to 6 ft, locally up to 7 ft, combined with high tides of 6.5 to 6.9 feet today through Friday could cause minor tidal overflow during times of high tide. In addition, lightning is possible Thursday afternoon. CAZ043-552-280615- /O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 107 PM PST Wed Nov 27 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * Waves and Surf...3 to 6 FT. Local sets to 7 FT Thursday and Friday. * Timing...Minor coastal flooding possible during the morning high tides occurring between 8 and 10 AM PST. Highest surf Thursday and Friday. * Impacts...Possible minor tidal overflow and coastal flooding. Dangerous swimming conditions with increased risk of strong rip currents. Lightning possible Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ CO https://www.weather.gov/sandiego
738 WHUS46 KSGX 280539 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 939 PM PST Wed Nov 27 2019 ...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES... .Elevated surf of 4 to 6 ft, locally up to 7 ft, combined with high tides of 6.5 to 6.9 feet today through Friday could cause minor tidal overflow during times of high tide. In addition, lightning is possible Thursday afternoon. CAZ043-552-281345- /O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 939 PM PST Wed Nov 27 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * Waves and Surf...4 to 6 FT. Local sets to 7 FT Thursday and Friday. * Timing...Minor coastal flooding possible during the morning high tides occurring between 8 and 10 AM PST. Highest surf Thursday and Friday. * Impacts...Possible minor tidal overflow and coastal flooding. Dangerous swimming conditions with increased risk of strong rip currents. Lightning possible Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ https://www.weather.gov/sandiego
070 WHUS46 KSGX 280957 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 157 AM PST Thu Nov 28 2019 CAZ043-552-282200- /O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 157 AM PST Thu Nov 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * Waves and Surf...3 to 6 FT. * Timing...Minor coastal flooding possible during the morning high tides occurring between 8 and 10 AM PST. Highest surf today and Friday. * Impacts...Possible minor tidal overflow and coastal flooding. Dangerous swimming conditions with increased risk of strong rip currents. Lightning possible today and Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$
421 WHUS46 KSGX 282112 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 112 PM PST Thu Nov 28 2019 CAZ043-552-291100- /O.EXT.KSGX.BH.S.0022.000000T0000Z-191130T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 112 PM PST Thu Nov 28 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY AFTERNOON... * Waves and Surf...4 to 7 FT. * Timing...Minor coastal flooding possible during the morning high tides occurring between 8 and 10 AM PST. Highest surf Friday morning. * Impacts...Possible minor tidal overflow and coastal flooding. Dangerous swimming conditions with increased risk of strong rip currents. Lightning possible through Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ https://www.weather.gov/sandiego
838 WHUS46 KSGX 290551 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 951 PM PST Thu Nov 28 2019 CAZ043-552-291400- /O.CON.KSGX.BH.S.0022.000000T0000Z-191130T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 951 PM PST Thu Nov 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * Waves and Surf...4 to 7 FT. * Timing...Minor coastal flooding possible during the morning high tides occurring between 8 and 10 AM PST. Highest surf Friday morning. * Impacts...Possible minor tidal overflow and coastal flooding. Dangerous swimming conditions with increased risk of strong rip currents. Lightning possible through Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ APR https://www.weather.gov/sandiego
769 WHUS46 KSGX 291341 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 541 AM PST Fri Nov 29 2019 CAZ043-552-292200- /O.CON.KSGX.BH.S.0022.000000T0000Z-191130T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 541 AM PST Fri Nov 29 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Waves and Surf...4 to 6 FT. * Timing...Highest surf Friday morning, subsiding in the afternoon. * Impacts...Dangerous swimming conditions with increased risk of strong rip currents. Lightning possible through early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ Rodriguez https://www.weather.gov/sandiego
581 WHUS46 KSGX 292041 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1241 PM PST Fri Nov 29 2019 CAZ043-552-300000- /O.CON.KSGX.BH.S.0022.000000T0000Z-191130T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1241 PM PST Fri Nov 29 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Waves and Surf...4 to 6 FT. * Timing...Surf subsiding this afternoon. * Impacts...Dangerous swimming conditions with increased risk of strong rip currents. Lightning possible through early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ CO https://www.weather.gov/sandiego
947 WHUS46 KSGX 292358 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 358 PM PST Fri Nov 29 2019 CAZ043-552-300100- /O.EXP.KSGX.BH.S.0022.000000T0000Z-191130T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 358 PM PST Fri Nov 29 2019 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Waves will continue to slow lower through the evening into tonight. Lightning potential has diminished as well, which will allow the Beach Hazard Statement to expire. $$ APR https://www.weather.gov/sandiego
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 24, 10:40 AM PST, 2 hours 2 minutes earlier.
Area forecast discussion, Nov 24, 10:40 AM PST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service San Diego CA 1040 AM PST Sun Nov 24 2019 .SYNOPSIS... Fair and warmer weather will prevail over Southern California today under weak high pressure aloft and offshore flow. For Monday, a trough will pass to the east. Cooler, onshore flow will result, along with strong westerly winds over the mountains and deserts. Cooling continues into midweek as a deep trough forms over the Pacific Northwest and drives colder and more moist air into Southern California. Rain and snow will break out by Wednesday afternoon, with periods of showers continuing through Friday. Holiday travel impacts are likley due to heavy snow in the mountains and wet roads elsewhere. Fair, dry, and a little warmer by the weekend. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... ...Update... No changes were made this morning to the previous forecast. Nice weather continues ahead of the big winter storm on the way during the Thanksgiving holiday period. We continue looking over the latest model guidance on the storm. This continues to look high impact (high confidence on that), regardless of the nudges down in QPF/precip amounts. More on this in the afternoon discussion. ...Previous Discussion (Issued at 349 AM PST Sun Nov 24 2019)... ...Strong westerly winds on tap for the mountains and deserts late Monday... ...Heavy snowfall expected in the mountains over the Thanksgiving Holiday with travel impacts likely... ...Model solutions are trending lower with rainfall amounts over the Holiday... Satellite imagery early this morning showed patchy cirrocumulus clouds spreading NE over SoCal in a difluent zone east of a large cut-off low SW of San Diego. No marine clouds were evident. Weak to moderate offshore sfc pressure gradients were in place over the region maintaining locally gusty E-NE winds along the coastal slopes and through the passes. a weak ridge aloft and the offshore flow will help to warm the atmosphere a bit more today over SoCal and skies would remain fair. Tonight into Monday, a shortwave will dive SE over the Great Basin. This will turn offshore winds back onshore, and they may become strong and gusty over the mts/deserts by Mon afternoon/evening. large sfc pressure falls over the deserts later Mon suggest winds could reach Advisory strength. West of the mts, the onshore flow will initiate a cooling trend that will continue through the Holiday. Following the shortwave on Monday, a stronger wave will amplify southward from the PacNW, eventually carving out a large, cold trough over CA by Wednesday. A cold front generated by this system will sweep south over the area later Wednesday/Wed night. Weak to moderate moisture advection (IVT) associated with the front, along with organized convergence and lift suggest rainfall rates could be briefly heavy as it moves through. In it's wake, cyclonic flow aloft and instability continue periods of showers and isolated thunderstorms through Friday, with the best chance of thunder over coastal areas. Southwest-to-west weak-to-moderate upslope flow should provide enhancement on the coastal slopes. This system will be a cold one, so most of the precip at resort levels should fall as snow. Snow levels of 5K-6K FT (north to south) on Wednesday, will quickly fall to 4K-5K FT with frontal passage. Further cooling to near 3000 FT in the San Bernardino Mts is expected. This suggests all of the major passes will be affected with some snow and ice by Thanksgiving Day. Winter Storm Watches will likely be issued soon to cover this. Amounts of snow could range from 5-10, to as much as 30 inches in spots over the 2-3 day period through Friday depending on the various model solutions. The drier GFS solution actually has a deep and more prolonged dendritic building zone for snow, which would favor the heavier amounts. Precipitation expected overall has decreased substantially from earlier forecasts but is still impactful, especially given the Holiday. Currently it is 3-5 inches mts, 1.5-3 inches west of the mts, and 0.5-1.00 inch in the deserts. We should get better refinement with the estimates as we get into the time-frame of the higher resolution models. There is a small chance of showers into Saturday, but the large upper-trough lifts out next weekend, which should leave our weather fair and a little warmer by Sunday, if not earlier. Warming should continue into next week under ridge-building aloft. && .AVIATION... 241600Z...High confidence in VFR conditions prevailing at all terminals through early tonight. Slight chance of low stratus and fog developing along the immediate coast early Monday morning with bases around 500 FT MSL, mostly in San Diego County. However, confidence is too low to include prevailing CIGS at coastal TAFs, so leaning SCT and will re-evaluate throughout the day. Mostly clear skies will prevail thereafter, except for some SCT high clouds AOA 20,000 FT MSL. && .MARINE... No hazardous marine conditions are expected through Monday evening. Northwest swell will increase Monday night in advance of a winter storm, with seas rapidly building over the Outer Waters south of San Clemente Island, where wave heights could reach 10 feet. High seas will last into Tuesday morning before subsiding. After a lull Tuesday afternoon into Wednesday morning, southwest winds will strengthen Wednesday afternoon ahead of a front, before quickly changing to a northwesterly direction after frontal passage. Gusty winds will continue at times through Friday morning, with gusts 20-25 kts possible across all coastal waters. This will generate hazardous marine conditions for small craft Wed-Fri, and will be accompanied by periods of rain and potentially an isolated thunderstorm. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Gregoria (Update)/10 (Prev Discussion) AVIATION/MARINE...Rodriguez
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 1:40 PM PST | Winter Storm Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 24 hr |
| Nov 24, 1:50 PM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 4 days |
Nearby
Beach Hazards Statements in California, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.